Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 116, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 24, 2016, 10:55 PM CDT for 4 counties in Kansas. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2016, 10:55 PM CDT (03:55 UTC)
- Expired
- May 24, 2016, 11:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Butler County, KS, Chase County, KS, Harvey County, KS, Marion County, KS
The radar
The Wichita radar (KICT), 57 km from the middle of the area, began a volume at 03:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 10:55 PM CDT | TSTM WND GST 60 | 7 E Newton, KS | TWITTER REPORT OF ESTIMATED 50 TO 60 MPH WINDS. |
| May 24, 11:37 PM CDT | TSTM WND DMG | Potwin, KS | POTWIN FIRE DEPARTMENT REPORTS A 6 TO 8 INCH TREE BRANCH AND A POWER POLE DOWN. TIME IS BASED ON RADAR ESTIMATE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 7:27 PM CDT | Tornado Watch | SPC | 6 hr |
| May 24, 10:09 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 3.9 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1524 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1159 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.2
The text
As transmitted.
396
WUUS53 KICT 250355
SVRICT
KSC015-017-079-115-250445-
/O.NEW.KICT.SV.W.0116.160525T0355Z-160525T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1055 PM CDT TUE MAY 24 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHWESTERN CHASE COUNTY IN EAST CENTRAL KANSAS...
NORTHEASTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHEASTERN MARION COUNTY IN CENTRAL KANSAS...
* UNTIL 1145 PM CDT
* AT 1054 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WALTON...OR
NEAR NORTH NEWTON...MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HILLSBORO...MARION...PEABODY...WHITEWATER...FLORENCE...POTWIN...
WALTON...ELBING...BURNS...LINCOLNVILLE...CASSODAY...CEDAR POINT...
WONSEVU AND MARION LAKE.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 88 AND 96.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THIS STORM IS PRODUCING WIDESPREAD
WIND DAMAGE ACROSS HARVEY COUNTY. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTH CENTRAL
KANSAS.
LAT...LON 3786 9715 3791 9715 3821 9737 3853 9696
3804 9655
TIME...MOT...LOC 0354Z 240DEG 49KT 3809 9727
HAIL...0.75IN
WIND...60MPH
$$
MCGUIRE2 follow-up statements
954
WWUS53 KICT 250422
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1122 PM CDT TUE MAY 24 2016
KSC079-250430-
/O.CAN.KICT.SV.W.0116.000000T0000Z-160525T0445Z/
HARVEY KS-
1122 PM CDT TUE MAY 24 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HARVEY COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTH CENTRAL
KANSAS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
EAST CENTRAL KANSAS.
LAT...LON 3804 9655 3786 9715 3817 9715 3817 9734
3821 9737 3853 9696
TIME...MOT...LOC 0420Z 240DEG 49KT 3827 9687
$$
KSC015-017-115-250445-
/O.CON.KICT.SV.W.0116.000000T0000Z-160525T0445Z/
BUTLER KS-CHASE KS-MARION KS-
1122 PM CDT TUE MAY 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR NORTHERN BUTLER...SOUTHWESTERN CHASE AND SOUTHEASTERN MARION
COUNTIES...
AT 1120 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FLORENCE...
MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
HILLSBORO...MARION...PEABODY...WHITEWATER...FLORENCE...POTWIN...
ELBING...BURNS...LINCOLNVILLE...CASSODAY...CEDAR POINT...
MARION LAKE AND WONSEVU.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTH CENTRAL
KANSAS.
LAT...LON 3804 9655 3786 9715 3817 9715 3817 9734
3821 9737 3853 9696
TIME...MOT...LOC 0420Z 240DEG 49KT 3827 9687
HAIL...0.75IN
WIND...60MPH
$$
ES224
WWUS53 KICT 250442
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1142 PM CDT TUE MAY 24 2016
KSC015-017-115-250452-
/O.EXP.KICT.SV.W.0116.000000T0000Z-160525T0445Z/
BUTLER KS-CHASE KS-MARION KS-
1142 PM CDT TUE MAY 24 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BUTLER...SOUTHWESTERN
CHASE AND SOUTHEASTERN MARION COUNTIES WILL EXPIRE AT 1145 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTH CENTRAL
KANSAS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
EAST CENTRAL KANSAS.
LAT...LON 3804 9655 3786 9715 3817 9715 3817 9734
3821 9737 3853 9696
TIME...MOT...LOC 0439Z 240DEG 49KT 3827 9687
$$
ESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 9:31 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, May 24, 9:31 PM CDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Wichita KS 931 PM CDT TUE MAY 24 2016 .MESOSCALE DISCUSSION... Issued at 931 PM CDT Tue May 24 2016 Strong moisture transport on the increasing low level jet continues to maintain rather impressive instability at or above 2000 j/kg across central Kansas. While latest RAP and NAM take much of the convection across central Kansas to the north of Wichita, latest trends in satellite and radar would support potential for convection further south into the metro toward midnight. While severe risk will continue for the next few hours with more of a forward/east movement on convection to the north of Wichita, an increasing risk for heavy rainfall and flooding may will become a concern as far south as Wichita with some tendency for back-building/training of convection on the southern edge of the development. KED && .SYNOPSIS... Issued at 311 PM CDT Tue May 24 2016 Water vapor imagery still shows the main upper energy back over the desert southwest with a weak impulse now lifting over western CO into NW NM. At the surface, there are a number of outflow/gravity waves south and southwest of our forecast area. The more robust one stretches from nw of KOKC to near KGCK with a more subtle one extending from KEND to near KDDC. A storm have developed on the boundary over north central OK and is now diving southeast. && .SHORT TERM...(This evening through Friday night) Issued at 311 PM CDT Tue May 24 2016 Confidence is high that surface based storms will develop near the intersection of the dryline and outflow after 4pm which will be over SW KS/OK panhandle. This activity will slowly migrate east this evening and may grow upscale as 850-700mb theta-e advection ramps up. How far east surface based storms make it and where additional elevated convection form is very uncertain. It's not out of the question that the surface based storms die off as they approach western flank of forecast area as elevated storms develop near or north of I-70 later. For now, the general theme of higher severe chances generally west of I-135 looks good for tonight, with low confidence in how far east the more robust convection makes it. Weak upper energy will track of the central/northern Rockies for Wed and will push the better moisture east, generally east of I-135. The big question for storms Wed afternoon/evening will be whether there will be enough surface convergence to get storms to develop as the dryline washes out and becomes much less defined. While the better surface convergence remains down in OK Wed, will linger some small pops in case a storm or two can develop Wed afternoon/early evening. If a storm can develop, it would quickly become severe with greater than 3,500J/KG of CAPE. The main vort lobe looks to lift out across the Plains for the Thu-Fri time period. By 00z Fri this feature will be over southern CO/northern NM and by 00z Sat will be out over western KS. This should allow for better areal coverage for storms late Thu afternoon/evening. At this time thinking that the dryline will setup just west of our forecast area Thu, generally from Medicine Lodge to near Hays. Storms that develop in this area would have a good chance of affecting locations along and west of I-135. With deep layer shear increasing and high instability remaining, higher end severe looks possible Thu afternoon/evening with any storms that develop along the dryline. Storms should become more numerous Fri for much of the forecast area as the upper wave starts to directly impact central/eastern KS. While severe storms will be possible with any storm Fri, upper winds will back ahead of the upper wave, reducing good directional shear above 850mb. So while the higher end severe may not be as likely, the number of storms affecting central and eastern Kansas will be higher Fri. .LONG TERM...(Saturday through Tuesday) Issued at 311 PM CDT Tue May 24 2016 By 12z Sat there is good agreement between the GFS and ECMWF that the upper wave will be lifting over northeast KS, pushing the better convective chances northeast of the forecast area. However, we quickly get back into SW flow aloft, albeit weak. This will allow the better low level moisture to lift back across the central Plains. What makes it tough through these extended periods is the lack of a surface focus or distinct upper wave to focus on. In addition, upper winds will be considerably weaker than the current sw flow pattern we are in. So, with plenty of instability it will not take much to get a storm to develop. Have a slight lean toward the better storm chances being at night with low level jet processes helping initiate storms. Confidence is high that temps will be close to or slightly above seasonal normals through this extended period. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 616 PM CDT Tue May 24 2016 A moist southeast surface flow will continue across the area with MVFR CIGS expected to develop overnight into early Wednesday morning. Scattered strong to severe convection over northern Oklahoma and western Kansas may affect some locations west of the Kansas turnpike late this evening with potential for scattered strong storms overnight across much of the area. KED && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 68 87 69 86 / 40 20 10 30 Hutchinson 66 88 67 85 / 80 10 10 30 Newton 67 87 68 85 / 60 20 10 30 ElDorado 67 87 70 85 / 50 20 20 30 Winfield-KWLD 68 87 71 85 / 40 20 10 30 Russell 63 87 59 86 / 80 10 10 40 Great Bend 64 88 60 87 / 80 10 10 30 Salina 64 88 66 88 / 80 20 20 30 McPherson 65 88 67 85 / 80 20 10 30 Coffeyville 68 84 71 85 / 40 30 20 20 Chanute 68 84 71 85 / 40 30 20 20 Iola 67 84 70 85 / 40 30 20 20 Parsons-KPPF 68 84 71 85 / 40 30 20 20 && .ICT Watches/Warnings/Advisories...None. && MESOSCALE...KED SHORT TERM...RBL LONG TERM...RBL AVIATION...KED
Hazardous weather outlook, May 24, 10:27 PM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1027 PM CDT TUE MAY 24 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-260330- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1027 PM CDT TUE MAY 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS, SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE EAST AND AFFECT PORTIONS OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS. THE MAIN RISKS WILL BE DAMAGING WIND GUSTS TO 70 MPH AND HAIL UP TO QUARTER SIZE. A BRIEF TORNADO IS ALSO POSSIBLE UNTIL ABOUT 1 AM. LOCALLY HEAVY RAINFALL CAN ALSO BE EXPECTED WITH MINOR LOWLAND FLOODING LIKELY IN SOME AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN ISOLATED STORM OR TWO WILL BE POSSIBLE WEDNESDAY AFTERNOON OR EARLY EVENING FOR LOCATIONS GENERALLY ALONG AND EAST OF I-135. ANY STORM THAT CAN DEVELOP WILL HAVE A CHANCE TO PRODUCE LARGE HAIL AND DAMAGING DOWNBURST WINDS. BETTER CHANCES FOR SEVERE STORMS WILL ARRIVE FOR THURSDAY WITH THE SEVERE THREAT CONTINUING THROUGH FRIDAY. THE BEST CHANCE FOR SEVERE STORMS THURSDAY AFTERNOON AND EVENING LOOK TO BE ALONG AND WEST OF I-135 WITH SEVERE STORMS POSSIBLE AREA WIDE ON FRIDAY INTO FRIDAY EVENING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS POSSIBLE ALONG AND NORTH OF HIGHWAY 54 AND EAST OF HIGHWAY 14. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT: HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Special weather statement, May 24, 10:05 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1005 PM CDT TUE MAY 24 2016 KSZ049-051-250345- SALINE KS-MCPHERSON KS- 1005 PM CDT TUE MAY 24 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SALINE COUNTY IN CENTRAL KANSAS... MCPHERSON COUNTY IN CENTRAL KANSAS... * UNTIL 1045 PM CDT * AT 1004 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF SALINA TO NEAR INMAN...AND MOVING EAST AT 35 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. * LOCATIONS IMPACTED INCLUDE... SALINA...MCPHERSON...LINDSBORG...MOUNDRIDGE...INMAN...GALVA... CANTON...ASSARIA...GYPSUM...SMOLAN...NEW CAMBRIA...FALUN...KIPP... MCPHERSON AIRPORT...BRIDGEPORT...SALINA AIRPORT AND ROXBURY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. && LAT...LON 3896 9738 3819 9740 3819 9779 3896 9787 TIME...MOT...LOC 0304Z 247DEG 29KT 3892 9777 3820 9776 MCGUIRE
Local storm report, May 24, 10:17 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1017 PM CDT TUE MAY 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 PM FLOOD HUTCHINSON 38.07N 97.91W
05/24/2016 RENO KS LAW ENFORCEMENT
STREET FLOODING REPORTED ON PLUM FROM 4TH TO 17TH STREETS
AND 17TH FROM MAIN TO PLUM STREETS.
&&
VJPSpecial weather statement, May 24, 10:18 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1018 PM CDT TUE MAY 24 2016 KSZ068-250400- HARVEY KS- 1018 PM CDT TUE MAY 24 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... HARVEY COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 1100 PM CDT * AT 1015 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR BURRTON...MOVING NORTHEAST AT 40 MPH. HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... NEWTON...HESSTON...HALSTEAD...NORTH NEWTON...SEDGWICK...BURRTON... WALTON AND NEWTON AIRPORT. LAT...LON 3792 9770 3817 9770 3818 9717 3791 9715 TIME...MOT...LOC 0315Z 239DEG 37KT 3808 9763 MCGUIRE
Local storm report, May 24, 10:19 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1019 PM CDT TUE MAY 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1014 PM TSTM WND GST SALINA AIRPORT 38.80N 97.65W
05/24/2016 M62 MPH SALINE KS ASOS
&&
VJPLocal storm report, May 24, 10:39 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1039 PM CDT TUE MAY 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1024 PM TSTM WND GST HUTCHINSON AIRPORT 38.07N 97.87W
05/24/2016 M59.00 MPH RENO KS ASOS
&&
VJPLocal storm report, May 24, 10:53 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1053 PM CDT TUE MAY 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM TSTM WND DMG HALSTEAD 38.00N 97.51W
05/24/2016 HARVEY KS LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS 2 TO 3 INCH TREE LIMBS DOWN IN
THE HALSTEAD AREA. TIME APPROXIMATED FROM RADAR.
&&
VJPThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:10 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 35 min |
| May 24, 7:22 PM CDT | Special Weather Statement | ICT | Barton | 23 min |
| May 24, 7:32 PM CDT | Severe Thunderstorm Warning | ICT | Kingman | 58 min |
| May 24, 7:36 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 54 min |
| May 24, 7:55 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 20 min |
| May 24, 8:30 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 60 min |
| May 24, 8:35 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 40 min |
| May 24, 8:47 PM CDT | Tornado Warning | ICT | Barton | 18 min |
| May 24, 8:49 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 22 min |
| May 24, 8:50 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 40 min |
| May 24, 9:04 PM CDT | Special Weather Statement | ICT | Lincoln | 41 min |
| May 24, 9:13 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Rice | 62 min |
| May 24, 9:15 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 45 min |
| May 24, 9:50 PM CDT | Areal Flood Warning | ICT | Barton | 9 hr |
| May 24, 9:55 PM CDT | Areal Flood Warning | ICT | Kingman, Reno | 9 hr |
| May 24, 10:01 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 44 min |
| May 24, 10:05 PM CDT | Special Weather Statement | ICT | McPherson, Saline | 40 min |
| May 24, 10:18 PM CDT | Special Weather Statement | ICT | Harvey | 42 min |
| May 24, 10:21 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno, Sedgwick | 54 min |
| May 24, 10:36 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson | 24 min |
| May 24, 10:57 PM CDT | Special Weather Statement | ICT | Kingman | 33 min |
| May 24, 11:40 PM CDT | Special Weather Statement | ICT | Sedgwick | 35 min |
| May 25, 12:19 AM CDT | Special Weather Statement | ICT | Rice | 26 min |
| May 25, 12:21 AM CDT | Special Weather Statement | ICT | Barton | 24 min |
| May 25, 12:27 AM CDT | Areal Flood Warning | ICT | Butler, Sedgwick | 12 hr |
| May 25, 12:38 AM CDT | River Flood Warning | ICT | Lincoln | 6 days |
| May 25, 12:40 AM CDT | Special Weather Statement | ICT | Barton | 50 min |
| May 25, 12:45 AM CDT | Special Weather Statement | ICT | Woodson | 45 min |
| May 25, 1:19 AM CDT | Special Weather Statement | ICT | Barton | 26 min |
| May 25, 1:25 AM CDT | Special Weather Statement | ICT | Elk, Wilson, Woodson | 35 min |
| May 25, 1:35 AM CDT | Flash Flood Warning | ICT | Butler, Sedgwick | 5 hr |
| May 25, 1:44 AM CDT | Areal Flood Warning | ICT | Cowley, Sumner | 8 hr |
| May 25, 1:48 AM CDT | Special Weather Statement | ICT | Rice | 27 min |
| May 25, 2:11 AM CDT | Special Weather Statement | ICT | Rice | 34 min |
| May 25, 2:29 AM CDT | Severe Thunderstorm Warning | ICT | McPherson, Marion | 46 min |
| May 25, 2:55 AM CDT | Areal Flood Warning | ICT | Sedgwick, Sumner | 6 hr |
| May 25, 3:12 AM CDT | Special Weather Statement | ICT | Chase, Marion | 63 min |
| May 25, 7:55 AM CDT | River Flood Warning | ICT | Cowley | 52 hr |
| May 25, 7:55 AM CDT | River Flood Warning | ICT | Sumner | 24 hr |
| May 25, 7:56 AM CDT | River Flood Warning | ICT | Butler, Cowley | 67 hr |
| May 25, 8:34 AM CDT | Areal Flood Warning | ICT | Sumner | 8 hr |
| May 25, 8:49 AM CDT | River Flood Warning | ICT | Cowley | 34 hr |
| May 25, 9:14 AM CDT | Areal Flood Warning | ICT | Cowley, Sumner | 9 hr |
| May 25, 11:50 AM CDT | Areal Flood Warning | ICT | Butler, Sedgwick | 24 hr |
| May 25, 6:03 PM CDT | Special Weather Statement | ICT | Butler | 42 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.